MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DL) (135CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DL) (135CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3: device not returned.
 
Event or Problem Description
It was reported by the customer picc line placed april 10th issues developed where picc line port could not be used, unable to flush and aspirate from red port.Altaplase was put in line but it did not clear the line.No apparent harm, inconvenient.Additional information 09-may-2023.The piccs were being used for iv therapy including fluid, antibiotics and nutrition.The staff were trying to flush the piccs as per protocol.We attempted to deal with the piccs using alteplase, antibiotics and nutrition held.Caused a delay in antibiotic therapy and nutrition.There were no further surgeries, tests except for picc lines needing to be rethreaded and/or replaced.
 
Event or Problem Description
It was reported by the customer picc line placed april 10th issues developed where picc line port could not be used, unable to flush and aspirate from red port.Altaplase was put in line but it did not clear the line.No apparent harm, inconvenient.Additional information 09-may-2023 : the piccs were being used for iv therapy including fluid, antibiotics and nutrition.The staff were trying to flush the piccs as per protocol.We attempted to deal with the piccs using alteplase, antibiotics and nutrition held.Caused a delay in antibiotic therapy and nutrition.There were no further surgeries, tests except for picc lines needing to be rethreaded and/or replaced.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter unable to infuse is not confirmed because the issue could not be reproduced.One 5 fr d/l powerpicc solo was returned for evaluation.An initial visual observation showed abundant blood use residues throughout the returned catheter, and a significant amount of blood was observed in the red lumen extension tubing.A functional test of attempting to infuse water into each lumen using a 12 ml syringe revealed each lumen to be patent to infusion without resistance.An attempt to aspirate water through each lumen using a 12 ml syringe was successful without resistance, manipulation of the device, or difficulty.A microscopic observation revealed nothing remarkable along the returned catheter.Because the catheter was patent to infusion and aspiration without resistance, the complaint of a catheter having difficulty with infusion and aspiration could not be confirmed.Potential causes of difficulty aspirating or infusing may include placement techniques or environmental factors contributing to the devices suspected failure.

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DL) (135CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16942700
Report Number3006260740-2023-01928
Device Sequence Number19658391
Product Code LJS
UDI-Device Identifier00801741028106
UDI-Public(01)00801741028106
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number3295135
Device Lot NumberREGX2131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown